MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES C8XX2, GELPORT 120MM; GCJ

APPLIED MEDICAL RESOURCES C8XX2, GELPORT 120MM; GCJ
Model Number C8XX2
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/14/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Ra has just received the incident device and has been assigned to engineering for evaluation.A follow-up report will be sent upon completion of investigation.
 
Event or Problem Description
Procedure performed: hand assist laparoscopic left hemicolectomy alexis wound protector was torn during procedure when surgeons hand was inserted in the gelport.When surgeon removed hand, alexis was also removed from patient and green ring was attached to upper retraction ring with small strip of clear plastic material.I have asked customer to retain product.Happened approximately one hour after procedure began.Additional information received via phone on (b)(6) 2018 from account manager: no patient injury.When hand was through gel, noticed a loss of pneumo.Gelport and alexis removed and green ring of alexis was dangling by one strip of plastic.Placed new gelport and completed case.Type of intervention: placed new gelport and completed case.Patient status: no patient injury.
 
Event or Problem Description
Procedure performed: hand assist laparoscopic left hemicolectomy alexis wound protector was torn during procedure when surgeons hand was inserted in the gelport.When surgeon removed hand, alexis was also removed from patient and green ring was attached to upper retration ring with small strip of clear plastic material.I have asked customer to retain product.Happened approximately one hour after procedure began.Additional information received via phone on (b)(6) 2018 from account manager: no patient injury.When hand was through gel, noticed a loss of pneumo.Gelport and alexis removed and green ring of alexis was dangling by one strip of plastic.Placed new gelport and completed case.Type of intervention: placed new gelport and completed case.Patient status: no patient injury.
 
Additional Manufacturer Narrative
The event unit was returned to applied medical for evaluation.Upon visual inspection, engineering confirmed that there was a tear originating from a puncture in the sheath.Based on the condition of the returned unit, it is likely the reported event was caused by the instrumentation used during the procedure.The probability and criticality of harm resulting from this failure have been evaluated and were found to be at an acceptable level.Applied medical will continue to monitor its vigilance system for trends and take appropriate actions as necessary to ensure the performance and safety of its products.

Brand Name
C8XX2, GELPORT 120MM
Common Device Name
GCJ
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita CA 92688
MDR Report Key7954587
Report Number2027111-2018-00384
Device Sequence Number19130164
Product Code GCJ
UDI-Device Identifier20607915123912
UDI-Public(01)20607915123912(17)200731(30)01(10)1327077
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K014047
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/04/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2020
Device Model NumberC8XX2
Device Catalogue Number700025401
Device Lot Number1327077
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/28/2018
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 09/14/2018
Supplement Date Received by Manufacturer09/14/2018
Initial Report FDA Received Date10/10/2018
Supplement Report FDA Received Date02/04/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1